Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 9, NWS San Diego, CA

February 17, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Feb 17, 2012, 1:10 PM PST for San Diego County, California. It took effect at Feb 18, 2012, 2:00 PM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 1:10 PM PST (21:10 UTC)
In effect from
Feb 18, 2012, 2:00 PM PST
Expired
Feb 19, 2012, 7:11 PM PST
In force
29 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2951 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WHUS46 KSGX 172110
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST FRI FEB 17 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD OVER WEEKEND. BY
SATURDAY AFTERNOON WIDESPREAD SURF HEIGHTS OVER 7 FEET ARE FORECAST
ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD PEAK
SUNDAY THEN SUBSIDE SUNDAY NIGHT.

CAZ043-180515-
/O.NEW.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
110 PM PST FRI FEB 17 2012

...HIGH SURF ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 2 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 2 AM PST
MONDAY. 

* WAVES AND SURF: BUILDING TO 8 FEET SATURDAY AFTERNOON AND 10
  FEET SUNDAY ALONG EXPOSED WEST FACING BEACHES FROM ENCINITAS
  SOUTH TO THE TIJUANA RIVER MOUTH.

* TIDES: AT POINT LOMA...
  LOW TIDE SATURDAY AFTERNOON OF MINUS 0.9 FEET OCCURS AT 126 PM PST.
  HIGH TIDE SATURDAY EVENING OF 4 FEET OCCURS AT 744 PM. 
  LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET OCCURS AT 102 AM PST. 
  HIGH TIDE SUNDAY MORNING OF 5.8 FEET OCCURS AT 703 AM PST.
  LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET OCCURS AT 201 PM PST.

* TIMING: FROM 2 PM SATURDAY AFTERNOON THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE
  BREAKING ACROSS THE MOUTH OF MISSION BAY. AROUND THE TIMES OF
  THE HIGH TIDES...THE LARGER WAVES MAY BE BREAKING AGAINST THE
  BOTTOM OF OCEAN BEACH PIER AND WASHING OVER JETTIES AND LOW
  LYING SEA WALLS SOUTH OF CARDIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
7 follow-up statements
398 
WHUS46 KSGX 180506
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
906 PM PST FRI FEB 17 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST-NORTHWEST SWELL WILL BUILD OVER
WEEKEND...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY
COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT.

CAZ043-181400-
/O.CON.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
906 PM PST FRI FEB 17 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO
2 AM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 2 AM
PST MONDAY. 

* WAVES AND SURF: SURF SETS 6 TO 8 FEET ALONG EXPOSED WEST FACING
  BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER MOUTH.

* TIDES: AT POINT LOMA...LOW TIDE SATURDAY AFTERNOON OF MINUS 0.9
  FEET OCCURS AT 126 PM PST. HIGH TIDE SATURDAY EVENING OF 4 FEET
  OCCURS AT 744 PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET
  OCCURS AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET
  OCCURS AT 703 AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1
  FEET OCCURS AT 201 PM PST.

* TIMING: FROM 2 PM SATURDAY AFTERNOON THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE
  BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY
  GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND
  SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO CAUSE
  MINOR BEACH EROSION DURING HIGH TIDE.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SS
319 
WHUS46 KSGX 181322
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
522 AM PST SAT FEB 18 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD OVER THEWEEKEND...GENERATING
HIGH SURF ALONG THE SOUTH SAN DIEGO COUNTY COAST. THE SURF SHOULD
PEAK SUNDAY THEN SUBSIDE SUNDAY NIGHT.

CAZ043-182200-
/O.CON.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
522 AM PST SAT FEB 18 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM PST MONDAY. 

* WAVES AND SURF: SURF SETS 6 TO 8 FEET ALONG EXPOSED WEST 
  FACING BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER 
  MOUTH. 

* TIDES: AT POINT LOMA...LOW TIDE THIS AFTERNOON OF MINUS 0.9 FEET
  OCCURS AT 126 PM PST. HIGH TIDE THIS EVENING OF 4 FEET OCCURS
  AT 744 PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET OCCURS AT
  102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET OCCURS AT 703
  AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET OCCURS AT
  201 PM PST.

* TIMING: FROM 2 PM SATURDAY AFTERNOON THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE 
  BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY 
  GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND 
  SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO 
  CAUSE MINOR BEACH EROSION DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
787 
WHUS46 KSGX 182144
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
144 PM PST SAT FEB 18 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST NORTHWEST SWELL WILL BUILD TONIGHT THROUGH
SUNDAY NIGHT...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO
COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE SUNDAY
NIGHT.

CAZ043-190545-
/O.CON.KSGX.SU.Y.0009.120218T2200Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
144 PM PST SAT FEB 18 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WAVES AND SURF: SURF SETS 4 TO 8 FEET ALONG EXPOSED WEST FACING
  BEACHES FROM ENCINITAS SOUTH TO THE TIJUANA RIVER MOUTH.

* TIDES: AT POINT LOMA...HIGH TIDE THIS EVENING OF 4 FEET AT 744
  PM. LOW TIDE EARLY SUNDAY MORNING OF 1.3 FEET AT 102 AM PST.
  HIGH TIDE SUNDAY MORNING OF 5.8 FEET AT 703 AM PST. LOW TIDE
  SUNDAY AFTERNOON OF MINUS 1.1 FEET AT 201 PM PST.

* TIMING: THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE 
  BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY 
  GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND 
  SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO 
  CAUSE MINOR BEACH EROSION DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
796 
WHUS46 KSGX 190529
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
929 PM PST SAT FEB 18 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE TO BUILD TONIGHT
THROUGH SUNDAY NIGHT...GENERATING HIGH SURF ALONG THE SOUTH SAN
DIEGO COUNTY COAST. THE SURF SHOULD PEAK SUNDAY THEN SUBSIDE
SUNDAY NIGHT.

CAZ043-191330-
/O.CON.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
929 PM PST SAT FEB 18 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WAVES AND SURF: SURF 4 TO 7 FEET WITH SETS TO 8 FEET ALONG
  EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE MEXICAN
  BORDER.

* TIDES: AT POINT LOMA...LOW TIDE EARLY SUNDAY MORNING OF 1.3
  FEET AT 102 AM PST. HIGH TIDE SUNDAY MORNING OF 5.8 FEET AT 703
  AM PST. LOW TIDE SUNDAY AFTERNOON OF MINUS 1.1 FEET AT 201 PM
  PST.

* TIMING: THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE 
  BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY 
  GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND 
  SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO 
  CAUSE MINOR BEACH EROSION DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
397 
WHUS46 KSGX 191240
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 AM PST SUN FEB 19 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST NORTHWEST SWELL WILL CONTINUE TO BUILD
THROUGH TONIGHT...GENERATING HIGH SURF ALONG THE SOUTH SAN DIEGO
COUNTY COAST. THE SURF SHOULD PEAK THIS AFTERNOON THEN SUBSIDE TONIGHT.

CAZ043-192200-
/O.CON.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
440 AM PST SUN FEB 19 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WAVES AND SURF: SURF 4 TO 7 FEET WITH SETS TO 8 FEET ALONG 
  EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE 
  MEXICAN BORDER. 

* TIDES: AT POINT LOMA...HIGH TIDE THIS MORNING OF 5.8 FEET AT
  703 AM PST. LOW TIDE THIS AFTERNOON OF MINUS 1.1 FEET AT 201
  PM PST.

* TIMING: THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE 
  BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY 
  GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND 
  SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO 
  CAUSE MINOR BEACH EROSION DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
611 
WHUS46 KSGX 192139
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PST SUN FEB 19 2012

...HIGH SURF ADVISORY FOR SOUTHERN HALF OF SAN DIEGO COUNTY
THROUGH SUNDAY NIGHT...

.A LONG PERIOD WEST NORTHWEST SWELL SHOULD PEAK EARLY THIS
EVENING...THEN DIMINISH OVERNIGHT. LOCALLY HIGH SURF IS EXPECTED ALONG
THE SOUTH SAN DIEGO COUNTY COAST THROUGH LATE TONIGHT.

CAZ043-200600-
/O.CON.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
139 PM PST SUN FEB 19 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY. 

* WAVES AND SURF: SURF 4 TO 7 FEET WITH SETS TO 8 FEET ALONG 
  EXPOSED WEST FACING BEACHES FROM ENCINITAS SOUTH TO THE 
  MEXICAN BORDER. 

* TIDES: AT POINT LOMA...LOW TIDE THIS AFTERNOON OF MINUS 1.1
  FEET AT 201 PM PST.

* TIMING: THROUGH 2 AM MONDAY.

* IMPACTS: AROUND THE TIMES OF AFTERNOON LOW TIDES WAVES MAY BE 
  BREAKING ACROSS THE MOUTH OF MISSION BAY. LARGE SURF MAY 
  GENERATE DANGEROUS RIP CURRENTS. INEXPERIENCED SURFERS AND 
  SWIMMERS SHOULD STAY OUT OF THE WATER. LARGE SURF MAY ALSO 
  CAUSE MINOR BEACH EROSION DURING HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
625 
WHUS46 KSGX 200311
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
711 PM PST SUN FEB 19 2012

CAZ043-200415-
/O.CAN.KSGX.SU.Y.0009.000000T0000Z-120220T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
711 PM PST SUN FEB 19 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

SWELL HEIGHTS AND WINDS HAVE DIMINISHED AND ARE NOT EXPECTED TO
PRODUCE HIGH SURF.

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 17, 8:55 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Feb 17, 8:55 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST FRI FEB 17 2012

.SYNOPSIS...
WARMER AND DRY TODAY WITH WEAKENING NORTHEAST WINDS. COOLER SATURDAY
WITH A RETURN OF WEAK ONSHORE FLOW IN ADDITION TO NIGHT AND MORNING
LOW CLOUDS AND PATCHY FOG AT THE COAST. FOR LATE SATURDAY NIGHT AND
SUNDAY...A WEAK TROUGH MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING
CONTINUED COOLING...CLOUDY SKIES...A CHANCE OF LIGHT SHOWERS...AND
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. FOR MONDAY THROUGH
THURSDAY...FAIR AND GRADUALLY WARMER WEATHER WITH PERIODS OF WEAK
NORTHEAST WINDS AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

VISIBLE SATELLITE SHOWS THAT SKIES ARE MOSTLY CLEAR THIS MORNING AS
WEAKENING HIGH PRESSURE OVER THE GREAT BASIN IS BRINGING DRY
OFFSHORE FLOW TO THE AREA. HOWEVER...THE NORTHEASTERLY WINDS
CONTINUE TO WEAKEN THIS MORNING...AND SO THE WIND ADVISORY FOR THE
MOUNTAIN PASSES...CANYONS...COASTAL FOOTHILLS AND THE NORTHERN
COACHELLA VALLEY HAS BEEN CANCELLED. WARMING WILL CONTINUE TODAY DUE
TO THE WEAK OFFSHORE WINDS AND CLEAR SKIES.

WINDS WILL TURN ONSHORE TONIGHT AS TRANSITORY UPPER RIDGING MOVES
IN. THIS...IN ADDITION TO A COASTAL EDDY SPINNING UP TOMORROW
MORNING...WILL RESULT IN COOLING FOR SATURDAY. ALSO...THE EDDY WILL
HELP TO BRING STRATUS/PATCHY FOG TO THE COAST TOMORROW MORNING. BY
TOMORROW NIGHT...MODELS INDICATE ANOTHER TROUGH DROPPING DOWN OVER
SOUTHERN CALIFORNIA. THIS TROUGH LOOKS TO BE SOMEWHAT WEAK...AND SO
PRECIPITATION LATE SATURDAY NIGHT THROUGH SUNDAY MORNING WILL BE
RATHER LIGHT...WITH RAINFALL ACCUMULATIONS GENERALLY LESS THAN A
TENTH OF AN INCH OVER AND WEST OF THE MOUNTAINS. ANY SNOWFALL WILL
OCCUR ABOVE 5000 FEET AND RESULT IN LESS THAN AN INCH OF
ACCUMULATION. WESTERLY WINDS WILL STRENGTHEN WITH THE PASSAGE OF THE
TROUGH...BRINGING GUSTY WINDS TO THE MOUNTAINS AND DESERTS.

THE COOLING TREND WILL CONTINUE ON SUNDAY AS CLOUDS AND ISOLATED
SHOWERS FROM THE DEPARTING TROUGH LINGER THROUGH THE AREA AND GUSTY
ONSHORE FLOW CONTINUES. BY SUNDAY AFTERNOON...EXPECTING SHOWERS TO
HAVE DISSIPATED. HOWEVER...LATEST GFS RUN SHOWS ANOTHER WEAK TROUGH
MOVING THROUGH ON SUNDAY NIGHT...POSSIBLY BRINGING SOME MORE
PRECIPITATION. NONE OF THE OTHER MODELS SHOW THIS FEATURE...SO THE
FORECAST WILL CONTINUE TO INDICATE NO PRECIPITATION FOR SUNDAY NIGHT
FOR NOW.

GENERALLY PLEASANT WEATHER EXPECTED NEXT WEEK AS UPPER LEVEL RIDGING
BUILDS OVER THE AREA. PREVAILING FLOW WILL BE MOSTLY
NEUTRAL...ALTHOUGH MODEL SOLUTIONS DO INDICATE WEAK TO OCCASIONALLY
MODERATE OFFSHORE FLOW AT TIMES. A WARMING TREND WILL TAKE PLACE
THROUGHOUT THE WEEK.

&&

.AVIATION...
171645Z...SKC BLO FL200 AND VSBY UNLIMITED THROUGH 18/1800 UTC...
EXCEPT OVER WATER/IMMEDIATE COAST...BTWN 18/0000-0300 UTC BLO 600 FT
MSL SCT STRATUS VSBY 5-6SM BR DEVELOPING. BTWN 0300-0900 UTC STRATUS
LAYER INCRSG TO OVERCAST...LIFTING WITH BASES 500-1000 FT MSL...TOPS
1200-1500 FT MSL. BTWN 0900-1500 UTC FURTHER LIFTING OF STRATUS
LAYER AND SPREADING INLAND 15-20SM WITH BASES 1000-1500 FT MSL AND
TOPS 2500 FT MSL. BTWN 1600-2000 UTC A TEMPORARY RETREAT OF STRATUS
BACK TO THE COAST.

&&

.MARINE...
OFFSHORE BUOY OBSERVATIONS ARE ASSIGNING MAIN SWELL ENERGY TO 300
DEGREES AT 18-20 SECOND. THIS IS ABOUT 12 HOURS FASTER THAN THE
WAMIII MODEL SHOWED. IMPLICATIONS ARE THAT THE NEXT SWELL
FRONT/SIGNIFICANT INCREASE IN COMBINED SEAS TO ABOVE 10 FT/HIGH SURF
MAY ARRIVE SATURDAY MORNING VERSUS SATURDAY EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...HARRISON/PALMER
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Feb 17, 8:49 AM PST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 AM PST FRI FEB 17 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-181400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
849 AM PST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

HARRISON/PALMER

In the hours before

Local storm report, Feb 17, 9:16 AM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
916 AM PST FRI FEB 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 5 NE THOUSAND PALMS     33.87N 116.32W
02/11/2012  M71 MPH          RIVERSIDE          CA   MESONET

            SKY VALLEY MESONET RECORDED A MAX WIND GUST OF 71 MPH
            AROUND 100 PM ON 2/11. WINDS GUSTED ABOVE 58 MPH UNTIL
            AROUND 400 PM. SUSTAINED WINDS OF 40 MPH OR HIGHER FROM
            AROUND 1000 AM TO 1200 PM AND FROM 500 PM TO 600 PM.

&&

JMOKER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 1:25 PM PSTSmall Craft Advisory for Hazardous SeasSGX61 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.